How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2445
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

What advice can you give to help get off Pristiq please?A

This answer was rated:

What advice can you give to help get off Pristiq please?

A family member has been on it for about 9 months at 50 MG per day doesage


What is his age?

What is his medical illness?

Any current symptoms?

Has he consulted his doctor recently?

Why does he want to wean off Pristiq?

Is he taking any other medicines?

Thanks dear.


Customer: replied 3 years ago.



The person is a female age 25.


They had no mental illness. The reason the person was placed on the drug was a traumatic experience they had about 9 months ago. She was abducted tied up and and held against her will for 6 hours by a stranger. The person had a knife and made threats to her during that time although she was not eventually harmed.


Subsequently she dropped out of Uni and recently moved back home after she was unable to continue living at her Uncles house. She has some anxiety when she is alone for some hours however this has reduced. Since moving back home she has been feeling much better and safer and is starting to resume a normal life. She wishes to return to Uni next year to complete her qualifications. She has expressed the wish to get off the drug as part of her recovery.


She has not consulted her doctor about getting off the medication because she has moved away from the location where she received help after the traumatic experience.


She is not taking other medications.

Thanks for providing more information.
Sorry for late reply and inconvenience.
Since Pristiq is an SNRI, the side effects of going off cold turkey can be quite significant.
So tapering off Pristiq by herself can result in withdrawal effects and can increase her anxiety.
So it's good to see her nearby doctor(preferable Pyschiatrist) for further management.
As she is taking a low dose of Pristiq, your psychiatrist may recommend something called "bridging."
This is where an SSRI (like prozac) is added to counteract some of the negative effects of going off of the original SNRI(Prsitiq). Once the cessation of the drug is concluded, the SSRI will also be discontinued.

Pristiq should be tapered off gradually in 4-5 weeks.
Also she may require psychotherapy,counselling which gives her strength,confidence,self esteem and forget that incident.

Hope this helps.
Feel free for further query and follow-up.
Positive feedback & bonus are highly appreciated.

Thanks dear.

Onlinedoc and 6 other Health Specialists are ready to help you

Related Health Questions